MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SURGICAL INSTRUMENT; DRILL GUIDE, TWO PIECE, RSP

ENCORE MEDICAL L.P. RSP SURGICAL INSTRUMENT; DRILL GUIDE, TWO PIECE, RSP
Catalog Number 804-03-048
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - the reverse shoulder prosthesis (rsp) glenoid drill guide broke off into the reverse shoulder prosthesis (rsp) glenoid baseplate.The threads sheared off into the component.Baseplate being returned under (b)(4).
 
Additional Manufacturer Narrative
The instrument was returned on 19 dec 2017.When the reported event occurred the instrument may have been in service for over 5.6 years.This event occurred during surgery near the patient.There was not another suitable device available, the incident did cause a 10 minute delay in surgery.A significant adverse event was reported; however, the surgery was completed as intended, and the instrument was inspected prior to surgery and was found to be acceptable.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of the instrument.The summary of complaints against the instrument is as follows: 7- functional, 6- dull/worn, 1- fit, 1- locking mechanism damaged, 2- seized/galled, 12- threads damaged/galled, 3- missing feature, 1- missing component, 5- bent, 67- broke/cracked/damaged, 5- hardware missing/lost, and 1- end of life.The summary of complaints against the instrument lot number is 10.Examination of the above returned items shows the threaded tip of the thumb screw broken off in the baseplate, confirming the complaint.The reported condition could possibly be a result of heavy use or misuse of the instrument and care must be taken to avoid compromising their performance.This event is due to the drill guide thumb screw threaded tip broke off in the baseplate.The damage is what surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that the instrument has a design or material deficiency therefore no containment of inventory is required.

Brand Name
RSP SURGICAL INSTRUMENT
Common Device Name
DRILL GUIDE, TWO PIECE, RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7131246
Report Number1644408-2017-01180
Device Sequence Number2145135
Product Code FZX
UDI-Device Identifier00888912148177
UDI-Public(01)00888912148177
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-048
Device Lot Number81902L02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR